Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS New Orleans, LA

May 25, 2015Jefferson Parish, Orleans Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 25, 2015, 1:32 AM CDT for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 1:32 AM CDT (06:32 UTC)
Expired
May 25, 2015, 4:30 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WGUS54 KLIX 250632
FFWLIX
LAC051-071-250930-
/O.NEW.KLIX.FF.W.0022.150525T0632Z-150525T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
132 AM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 430 AM CDT
    
* AT 131 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW ORLEANS...HARVEY...MARRERO...TIMBERLANE...AVONDALE...
  METAIRIE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...
  RIVER RIDGE...ESTELLE...WOODMERE...TERRYTOWN...BRIDGE CITY...
  WAGGAMAN...ARABI AND LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2982 9017 2985 9021 3005 9026 3002 9018
      3002 9015 3003 9003 3004 9003 3004 9001
      3005 8999 2999 8999 2995 9001 2994 8999
      2984 9005 2983 9007 2980 9007 2978 9008
      2978 9019

$$
1 follow-up statement
002 
WGUS74 KLIX 250923
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 AM CDT MON MAY 25 2015

LAC051-071-250933-
/O.EXP.KLIX.FF.W.0022.000000T0000Z-150525T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-ORLEANS LA-
423 AM CDT MON MAY 25 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN JEFFERSON AND
SOUTHWESTERN ORLEANS PARISHES WILL EXPIRE AT 430 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 2982 9017 2985 9021 3005 9026 3002 9018
      3002 9015 3003 9003 3004 9003 3004 9001
      3005 8999 2999 8999 2995 9001 2994 8999
      2984 9005 2983 9007 2980 9007 2978 9008
      2978 9019

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:56 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 24, 11:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 PM CDT SUN MAY 24 2015

.AVIATION...

MAIN CONCERN WILL BE TIMING OF SCATTERED TO NUMEROUS SHRA/TSRA
OVER THE NEXT 24-36 HOURS. CURRENT ACTIVITY ON RADAR IS LIKELY TO
CONTINUE TO OCCASIONALLY IMPACT A FEW TERMINALS OVERNIGHT AND
AGAIN ON MONDAY. OTHERWISE...CONDITIONS ARE EXPECTED TO VARY FROM
VFR TO MVFR WITH SOME TEMPO LOWER CIGS AND VSBYS. 22/TD

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT SUN MAY 24 2015/

SOUNDING DISCUSSION...
NO ISSUES WITH SOUNDING THIS EVENING DESPITE A LOWER THAN NORMAL
ASCENSION RATE EARLY ON. ADIABATIC LAPSE RATE SURFACE TO LCL
AROUND 2900 FT...PSEUDO TO 500 MB WHERE A WEAK SUBSIDENCE
INVERSION IS NOTED THEN PSEUDO TO TROPOPAUSE AT 133 MB WITH A
TEMPERATURES OF -75.8C. AN INVERTED-V MOISTURE PROFILE SURFACE TO
3200FT...THEN MODERATELY MOIST TO 9400FT/710 MB...DRY LAYER TO
623MB...THEN SATURATED CLOUD DECK NEAR FREEZING LEVEL OF
14.1KFT/600 MB...DEEP DRY LAYER ABOVE. WINDS ARE VEERING SE
THROUGH S 15-35KT FROM SURFACE UP TO 20KFT...THEN SW 25-30KT TO
33KFT...A LAYER OF WEST 10-25KT TO 37KFT...THEN SW 25-40KT ABOVE.
PEAK WIND 219/38KT AT 49.3KFT. LOW LEVEL HELICITY IS 156
M2/S2...LIFTED INDEX -5 WITH A CAPE OF 2390 AND PRECIPITABLE WATER
1.57". BALLOON BURST IN PEARL RIVER COUNTY ON BLACKWELL ROAD OFF
HIGHWAY 11 NORTH OF MCNEILL AT AN ALTITUDE OF 20.9 MILES UP AND
DOWNRANGE ABOUT THE SAME DISTANCE. 24/RR

PREV DISCUSSION... /ISSUED 833 PM CDT SUN MAY 24 2015/

UPDATE...

LINE OF STRONGER THUNDERSTORMS EXTENDED FROM NEAR BATON ROUGE
SOUTH NEAR THE LOWER ATCHAFALAYA RIVER. TORNADO WATCH 204 WAS
EXTENDED IN TIME UNTIL 10 PM FOR A PORTION OF SOUTHEAST LOUISIANA
GENERALLY ALONG AND WEST OF I-55 ALONG AND EAST OF THE SQUALL
LINE. CONDITIONS ARE ONLY MARGINALLY FAVORABLE FOR A BRIEF TORNADO
OR DAMAGING WIND GUSTS...SO MOST AREAS WILL LIKELY JUST RECEIVE A
PERIOD OF HEAVY RAINFALL...LIGHTNING AND WIND GUSTS TO AROUND 30
MPH. ADDITIONAL UPDATES WILL BE SENT AS THE LINE MOVES EAST...AND
IT IS POSSIBLE THE TORNADO WATCH COULD BE CANCELLED BEFORE 10 PM.
22/TD

PREV DISCUSSION... /ISSUED 418 PM CDT SUN MAY 24 2015/

SHORT TERM...

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA OUT AHEAD
OF A SQUALL LINE APPROACHING FROM THE WEST. WITH AMPLE MOISTURE IN
PLACE ALONG WITH LOW LEVEL SHEAR AND DECENT INSTABILITY FROM THE
HEATING OF THE DAY...SOME OF THESE THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND EVEN A SHORT LIVED TORNADO. THE AREA CONTINUES
UNDER A TORNADO WATCH UNTIL 01Z/8PM CDT. ALREADY...A FEW OF THESE
STORMS HAVE PRODUCED STRONG WIND GUSTS INCLUDING A 57 MPH WIND
GUST IN BILOXI.

THE SQUALL LINE SHOULD APPROACH THE WESTERN PART OF THE AREA
WITHIN THE NEXT HOUR OR SO AND THEN MOVE INTO THE NEW ORLEANS
METRO AREA/SLIDELL AROUND 7PM OR SO. THE LINE WILL CONTINUE EAST
TOWARDS THE MISSISSIPPI GULF COAST BETWEEN 8 AND 9PM AT THE
CURRENT SPEED. THAT SAID...THE LINE HAS DEFINITELY TAKEN ITS
TIME DURING THE DAY TODAY.

SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE IN THE WAKE
OF THE PASSAGE OF THE SQUALL LINE OVERNIGHT ALTHOUGH RAIN CHANCES
ARE STILL CERTAINLY THERE.

MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ON MEMORIAL DAY
WITH LIKELY CHANCES ACROSS THE AREA WITH THE CHANCE OF SOME STRONG
STORMS ONCE AGAIN.

LONG TERM...

WITH THE FOCUS ON THE CURRENT SITUATION AND THE TORNADO WATCH...
NOT MANY CHANGES WERE MADE TO THE LONG TERM FORECAST. RAIN CHANCES
CONTINUE THROUGHOUT THE WEEK AS THE PATTERN OF DISTURBANCES
ROLLING IN FROM THE EAST ALONG WITH HIGH PRESSURE TO OUR WEST WILL
KEEP THE GULF MOISTURE FLOWING.

AVIATION...

MOST TERMINALS ARE VFR WITH A FEW OBSERVING OCCASIONAL MVFR DUE TO
LOW CLOUDS WITH THUNDERSTORMS. ISOLATED TO SCATTERED CONVECTION
SHOULD SEE SOME DOWNWARD TREND WITH LOSS OF SURFACE HEATING. LINE OF
CONVECTION OVER SOUTHWEST LOUISIANA HAS BEEN LOSING DEFINITION OVER
THE LAST COUPLE HOURS AS IT OUTRUNS THE MCV THAT GENERATED IT.

MOST PRECIPITATION SHOULD END BY 03Z...WITH VFR CONDITIONS UNTIL
AROUND SUNRISE...WHEN MVFR CEILINGS WILL RETURN. TOMORROW MAY BE
CLOSE TO A REPLAY OF TODAY...WITH SHOWERS IN THE MORNING AND THUNDER
IN THE AFTERNOON.

MARINE...

SURFACE RIDGE THAT WAS DRAPED ACROSS THE APPALACHIAN
MOUNTAINS AND INTO THE GULF OF MEXICO IS SHIFTING EAST INTO THE
ATLANTIC. SURFACE TROUGH TO THE WEST OF THE AREA OVER TEXAS WILL
CONTINUE TO KEEP THE LOCAL PRESSURE GRADIENT FAIRLY TIGHT. THE
RESULT OF THESE SURFACE FEATURES WILL BE SOUTHEAST WINDS IN THE 15
TO 20 KNOT RANGE. EXERCISE CAUTION HEADLINES ARE UP AND WILL
LIKELY CONTINUE FOR MUCH OF THE WEEK WITH JUST A FEW BRIEF PERIODS
OF LOWER WINDS. UPPER LEVEL RIDGE WILL TRY TO BUILD IN OVER THE
WESTERN HALF OF THE GULF OF MEXICO LATE THIS WEEK AND INTO THE
WEEKEND. THIS WILL WEAKEN THE GRADIENT OVER THE COASTAL WATERS AND
CAUSE WINDS/SEAS TO RELAX A BIT.

DECISION SUPPORT...

DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SEVERE WEATHER OPERATIONS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  83  70  82 /  70  70  50  70
BTR  70  84  72  84 /  70  60  60  70
ASD  72  82  71  82 /  70  60  50  70
MSY  72  83  74  84 /  70  70  50  70
GPT  72  81  73  82 /  70  70  50  70
PQL  72  83  69  83 /  60  70  50  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 24, 2:47 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 PM CDT SUN MAY 24 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
247 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL
TO QUARTER SIZE. AN ISOLATED TORNADO IS POSSIBLE. A TORNADO WATCH
IS IN EFFECT UNTIL 8 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY...BECOMING
MORE SCATTERED FOR THE END OF THE WEEK. WHILE ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME... A FEW STORMS COULD
BECOME STRONG TO SEVERE MONDAY AND TUESDAY AFTERNOONS. THE
PRIMARY THREATS FROM ANY THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...GUSTY WINDS...HAIL AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED DURING THIS TORNADO WATCH
THROUGH 8PM. BEYOND THIS EVENING... NO ACTIVATION ANTICIPATED AT
THIS TIME.

In the hours before

Special weather statement, May 24, 7:46 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
746 PM CDT SUN MAY 24 2015

LAZ046-250115-
IBERVILLE-
746 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IBERVILLE PARISH...

AT 745 PM CDT...A STRONG THUNDERSTORM WAS NEAR BAYOU SORREL...OR 14
MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...ST. GABRIEL...WHITE CASTLE AND BAYOU SORREL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3036 9140 3034 9132 3032 9131 3032 9125
      3028 9108 3003 9124 3004 9126 3006 9127
      3006 9134 3005 9137 3008 9137 3010 9138
      3010 9144
TIME...MOT...LOC 0045Z 198DEG 24KT 3010 9133
Special weather statement, May 24, 9:03 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CDT SUN MAY 24 2015

LAZ036-037-048-050-MSZ068-069-250245-
ST. HELENA LA-EAST FELICIANA LA-EAST BATON ROUGE LA-LIVINGSTON LA-
WILKINSON MS-AMITE MS-
903 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EAST BATON ROUGE...
NORTH CENTRAL LIVINGSTON...WESTERN ST. HELENA AND EAST FELICIANA
PARISHES...EASTERN WILKINSON AND CENTRAL AMITE COUNTIES UNTIL 945 PM
CDT...

AT 902 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLINTON TO 7 MILES
EAST OF PRIDE...AND MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...LIBERTY...CENTREVILLE...GLOSTER...WILSON...NORWOOD...
PRIDE...FELPS...DARLINGTON AND CROSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
PORTIONS OF SOUTHEASTERN LOUISIANA.

LAT...LON 3132 9112 3134 9102 3114 9063 3059 9079
      3079 9116 3135 9115
TIME...MOT...LOC 0202Z 187DEG 31KT 3082 9109 3069 9086

TD
Special weather statement, May 24, 9:46 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 PM CDT SUN MAY 24 2015

MSZ069-250300-
AMITE MS-
946 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AMITE COUNTY UNTIL
1000 PM CDT...

AT 946 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIBERTY...MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY AND SMITHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3135 9063 3115 9069 3118 9089 3135 9089
TIME...MOT...LOC 0246Z 188DEG 42KT 3124 9078

TD
Special weather statement, May 24, 9:59 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
959 PM CDT SUN MAY 24 2015

LAZ061-062-064-250345-
ORLEANS-UPPER ST. BERNARD-UPPER JEFFERSON-
959 PM CDT SUN MAY 24 2015

...A LINE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL AFFECT WEST
CENTRAL ST. BERNARD...UPPER JEFFERSON AND ORLEANS PARISHES...

AT 958 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR METAIRIE TO NEAR ESTELLE...AND MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HARVEY...CHALMETTE...MARRERO...TIMBERLANE...AVONDALE...
METAIRIE...BELLE CHASSE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...
JEAN LAFITTE...ELMWOOD...ESTELLE...WOODMERE...ARABI...TERRYTOWN...
BRIDGE CITY AND RIVER RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2979 9018 2982 9017 2983 9019 3002 9022
      3003 9004 3005 9003 3004 9003 3004 9001
      3006 8997 2992 8995 2990 8997 2990 8999
      2989 8999 2989 9001 2985 9003 2983 9007
      2980 9007 2969 9017
TIME...MOT...LOC 0258Z 211DEG 12KT 3003 9014 2982 9013

TD
Special weather statement, May 24, 10:41 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1041 PM CDT SUN MAY 24 2015

LAZ040-062-250415-
ST. TAMMANY-ORLEANS-
1041 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. TAMMANY AND
NORTHWESTERN ORLEANS PARISHES...

AT 1040 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MADISONVILLE TO NEW ORLEANS...AND MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...COVINGTON...EAST NEW ORLEANS...GRETNA...ABITA
SPRINGS...LACOMBE AND LAKEFRONT AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3033 8989 3026 8989 3024 8993 3014 8989
      3009 8989 2994 9003 2992 9013 3002 9012
      3003 9004 3005 9003 3004 9002 3005 8999
      3014 8990 3025 8994 3026 8998 3030 8999
      3035 9006 3038 9015 3042 9015 3065 9000
TIME...MOT...LOC 0340Z 208DEG 16KT 3041 9012 3010 9007 2995 9010

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:46 PM CDTSpecial Weather StatementLIXIberville29 min
May 24, 9:03 PM CDTSpecial Weather StatementLIXEast Feliciana42 min
May 24, 9:59 PM CDTSpecial Weather StatementLIXOrleans46 min
May 24, 10:41 PM CDTSpecial Weather StatementLIXOrleans, Saint Tammany34 min
May 25, 1:59 AM CDTSpecial Marine WarningLIX31 min
May 25, 6:22 AM CDTRiver Flood WarningLIXEast Baton Rouge, Pointe Coupee, West Feliciana15 days
May 25, 9:36 AM CDTSpecial Marine WarningLIX54 min
May 25, 9:55 AM CDTSpecial Marine WarningLIX35 min
May 25, 11:42 AM CDTSpecial Weather StatementLIXPlaquemines33 min
May 25, 1:09 PM CDTSpecial Marine WarningLIX36 min
May 25, 1:19 PM CDTSpecial Weather StatementLIXSaint Helena26 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.